Simple Utility Functions with Giffen Demand
We present some simple utility functions whose Marshallian demand functions possess the Giffen property: at some price-wealth pairs, the demand for a good marginally increases in response to an increase in its own price. The utility functions satisfy standard preference properties throughout the usual consumption set of nonnegative bundles: continuity, monotonicity, and convexity.
(This abstract was borrowed from another version of this item.)
Volume (Year): 31 (2007)
Issue (Month): 2 (May)
|Contact details of provider:|| Web page: http://link.springer.de/link/service/journals/00199/index.htm|
|Order Information:||Web: http://link.springer.de/orders.htm|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- John H. Nachbar, 1998.
"The last word on Giffen goods?,"
Springer, vol. 11(2), pages 403-412.
- Moffatt, Peter G., 2002. "Is Giffen behaviour compatible with the axioms of consumer theory?," Journal of Mathematical Economics, Elsevier, vol. 37(4), pages 259-267, July.
- Christian E. Weber, 1997. "The Case of a Giffen Good: Comment," The Journal of Economic Education, Taylor & Francis Journals, vol. 28(1), pages 36-44, March.
When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:31:y:2007:i:2:p:367-370. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn)or (Christopher F Baum)
If references are entirely missing, you can add them using this form.